Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 15, 2012, 5:34 PM CDT for Clinton County, Cumberland County, Russell County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 5:34 PM CDT (22:34 UTC)
- Expired
- Mar 15, 2012, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clinton County, KY, Cumberland County, KY, Russell County, KY
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 5:37 PM CDT | HAIL 1 | 6 W Albany, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS53 KLMK 152234
SVRLMK
KYC053-057-207-152300-
/O.NEW.KLMK.SV.W.0158.120315T2234Z-120315T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 600 PM CDT
* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SHIPLEY...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ALBANY...
SNOW AND BUG...
CARTWRIGHT AND CANNONS MILL...
NORA AND NARVEL...
ALPHA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3662 8530 3676 8538 3689 8508 3686 8505
3683 8506 3680 8501 3676 8500 3670 8502
3668 8500 3665 8499 3663 8500 3661 8498
TIME...MOT...LOC 2234Z 251DEG 29KT 3669 8518
WIND...HAIL <50MPH 1.00IN
$$
EER2 follow-up statements
485
WWUS53 KLMK 152246
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT THU MAR 15 2012
KYC057-152256-
/O.CAN.KLMK.SV.W.0158.000000T0000Z-120315T2300Z/
CUMBERLAND KY-
546 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3661 8498 3662 8529 3680 8522 3689 8508
3686 8505 3683 8506 3681 8502 3679 8501
3676 8500 3670 8502 3665 8499 3663 8500
TIME...MOT...LOC 2246Z 251DEG 29KT 3672 8507
$$
KYC053-207-152300-
/O.CON.KLMK.SV.W.0158.000000T0000Z-120315T2300Z/
RUSSELL KY-CLINTON KY-
546 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CLINTON AND SOUTHERN RUSSELL COUNTIES...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CANNONS MILL...MOVING EAST AT 35
MPH. THIS STORM PRODUCED QUARTER SIZED HAIL NEAR ALBANY.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ALBANY...
ALPHA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3661 8498 3662 8529 3680 8522 3689 8508
3686 8505 3683 8506 3681 8502 3679 8501
3676 8500 3670 8502 3665 8499 3663 8500
TIME...MOT...LOC 2246Z 251DEG 29KT 3672 8507
WIND...HAIL <50MPH 1.00IN
$$
EER826
WWUS53 KLMK 152258
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM CDT THU MAR 15 2012
KYC053-207-152308-
/O.EXP.KLMK.SV.W.0158.000000T0000Z-120315T2300Z/
RUSSELL KY-CLINTON KY-
558 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND SOUTHERN RUSSELL
COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3661 8498 3662 8529 3680 8522 3689 8508
3686 8505 3683 8506 3681 8502 3679 8501
3676 8500 3670 8502 3665 8499 3663 8500
TIME...MOT...LOC 2258Z 251DEG 29KT 3675 8495
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 5:29 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 15, 5:29 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 629 PM EDT THU MAR 15 2012 .Update... Issued at 615 PM EDT Mar 15 2012 Large area of convection is currently moving thru central KY at this time. There have been numerous reports of 1 inch diameter hail with the storms earlier this afternoon with a few golf ball size reports from the strongest individual cells. Currently, storms have congealed into a more mesoscale area over central KY. KLVX Doppler radar shows a pronounced mesoscale convective vortex (MCV) on the northern end of this area of showers and storms, which has helped fuel a more organized convective cold pool and some strong wind gusts (up to 60 mph) over central KY. Over the next 1-2 hours, the line in central KY will continue eastward with a decreasing trend in intensity. The more cellular storms ahead of the line will move east of our area with also a slow decrease in hail size potential. Later this evening, most of the rain will move east of our area, but can't preclude isolated or scattered nocturnal showers or a few storms overnight again. As for the Severe Thunderstorm Watch, will evaluate this shortly, but looks like anything behind the line may be able to be canceled early. The area of convection in Missouri at this time should not affect us in the near term given its current movement and as the atmosphere in our area will have stabilized somewhat given the current convection in our area. .Short Term (Tonight through Friday Night)... Updated at 315 PM EDT Mar 15 2012 ...Severe thunderstorm watch for pulse storms/hail... In the wake of a convective complex that crossed southern Indiana earlier this morning, cumulus cloud development has been suppressed until recently. However, the atmosphere has become quite unstable and scattered to numerous thunderstorms have developed over southwest IN and central KY and will spread over the entire area by late afternoon. Given the strong instability across the region and weak shear, severe pulse storms are expected and will continue and thus, SPC has given our entire area a severe thunderstorm watch. Expect this to continue through the late afternoon and early evening hours. Storms will lose their strength with sunset but scattered convection will continue through the overnight hours most likely. For tonight through Friday night, the Lower Ohio Valley will remain within a very mild and moist early summer-like pattern. Several disturbances that are hard to nail down the timing will move across the region. Scattered thunderstorms are quite possible at any time from tonight through Friday night. For Friday, feel that the best chance of convection will lie south of the Ohio River. Expect overnight lows tonight not far from 60, and highs Friday in the upper 70s. .Long Term (Saturday - Thursday)... Updated at 300 PM EDT Mar 15 2012 Persistent and anomalous pattern will continue for much of the week. Deep SW flow will keep things unsettled for the first part of the weekend, so will continue to carry a chance POP for Saturday afternoon. The upper ridge over the Deep South will amplify Sunday and into the early part of next week, gradually shutting off our rain chances. Slight chance Sunday and then a dry forecast Mon-Wed. A bit more uncertainty creeps in around Day 7, as the models show a deep trof over the Rockies closing off into a deep upper low over the Southern Plains by Wednesday. ECMWF brings this feature far enough east for precip to return on Thursday, while the GFS is about a day slower. The forecast reflects a compromise and will include a chance POP for Thursday, but reality will be all or nothing depending on which solution verifies. Temps will run 20-25 degrees above climo both day and night through the period. && .Aviation (18Z TAF Issuance)... Updated at 100 PM EDT Mar 15 2012 Unseasonably warm and humid weather will very likely spark scattered to numerous thunderstorm by mid to late afternoon. In this early summer-like pattern, trying to pinpoint when a specific storm will impact a specific TAF site will be challenging. Feel that thunderstorms will begin to affect BWG and SDF as early as 19z, and LEX an hour or two later. Expect that thunderstorms will be most numerous from 20z through 02z early Friday, then diminish in coverage. However, isolated to scattered thunderstorms are possible at any time Friday as well. Southwest winds will average around 10kt this afternoon, then diminish to around 5kt from the south tonight. Friday afternoon, expect southwest winds around 10kt. Ceilings will stay VFR outside of any thunderstorms. Gusty winds and low visibilities and ceilings will occur within any thunderstorm. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........TWF Short Term.......JSD/AL Long Term........RAS Aviation.........JSD
Hazardous weather outlook, Mar 15, 5:30 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 630 PM EDT THU MAR 15 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 630 PM EDT THU MAR 15 2012 /530 PM CDT THU MAR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL SLOWLY DIMINISH AND MOVE EAST THIS EVENING. EARLY THIS EVENING...SOME STORMS MAY STILL PRODUCE STRONG WIND GUSTS AND HAIL...ESPECIALLY OVER EAST CENTRAL KENTUCKY. HEAVY RAIN AND LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. OVERNIGHT...ONLY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH BRIEF HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AS MULTIPLE UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WILL BE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY AS WE REMAIN IN A WARM...MOIST...SLIGHTLY UNSTABLE ATMOSPHERE. THE BEST CHANCE FOR STORMS WILL BE SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING. JSD/RS/AL/TWF
In the hours before
Local storm report, Mar 15, 4:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD GEORGETOWN 38.20N 84.55W
03/15/2012 SCOTT KY TRAINED SPOTTER
WATER ON HIGHWAY 460 BETWEEN GREAT CROSSING AND THE
FRANKLIN COUNTY LINE. ALSO A MUD SLIDE IN THE HIGHWAY
BETWEEN THOSE POINTS.
&&
CORRECTED REMARKS
EVENT NUMBER LMK1200437
MRCLocal storm report, Mar 15, 5:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL GEORGETOWN 38.20N 84.55W
03/15/2012 E0.88 INCH SCOTT KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200439
MRCSpecial weather statement, Mar 15, 5:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT THU MAR 15 2012
INZ090>092-KYZ029-030-152245-
BULLITT-CLARK-FLOYD-HARRISON-JEFFERSON-
611 PM EDT THU MAR 15 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
DAMAGING WINDS...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO 6 MILES
WEST OF VALLEY STATION TO SHEPHERDSVILLE...AND MOVING NORTHEAST AT 30
MPH. SEVERE THUNDERSTORM WINDS OF 60 MPH HAVE BEEN REPORTED WITH
THIS STORM IN MEADE COUNTY. THIS STORM WILL IMPACT DOWNTOWN
LOUISVILLE OVER THE NEXT 15 TO 30 MINUTES. PERSONS IN DOWNTOWN
LOUISVILLE SHOULD TAKE COVER FROM THIS DANGEROUS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
DOWNTOWN LOUISVILLE...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
GAP IN KNOB AND CEDAR GROVE...
HUNTERS HOLLOW AND HEBRON ESTATES...
CRANDALL AND LANESVILLE...
LOUISVILLE INTERNATIONAL AIRPORT AND MOUNT WASHINGTON...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 112 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 4.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 123.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 5.
&&
LAT...LON 3829 8556 3817 8542 3811 8543 3809 8547
3805 8549 3788 8575 3809 8604 3819 8631
3836 8589
TIME...MOT...LOC 2210Z 242DEG 27KT 3818 8616 3814 8593
3797 8571
SCHOETTMERLocal storm report, Mar 15, 5:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 8 SSE LEXINGTON 37.94N 84.40W
03/15/2012 E1.00 INCH FAYETTE KY EMERGENCY MNGR
ON I-75 IN SOUTHEAST FAYETTE.
&&
EVENT NUMBER LMK1200440
MRCSpecial weather statement, Mar 15, 5:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT THU MAR 15 2012
INZ078-090>092-KYZ029>034-038-152300-
BULLITT-CLARK-FLOYD-HARRISON-HENRY-JEFFERSON-OLDHAM-SCOTT-SHELBY-
SPENCER-TRIMBLE-
628 PM EDT THU MAR 15 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF NEW ALBANY TO JEFFERSONVILLE TO 5 MILES SOUTHEAST OF FERN CREEK...
AND MOVING NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
LYNDON...
LOUISVILLE...
JEFFERSONTOWN...
CARWOOD AND BORDEN...
RIVER BLUFF AND ORCHARD GRASS HILLS...
BLUE LICK AND TODDS POINT...
HENRYVILLE AND MIDDLETOWN HEIGHTS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 136A AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 119 AND 123.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3864 8557 3861 8557 3859 8543 3860 8543
3855 8526 3829 8502 3799 8552 3825 8577
3836 8615 3842 8604 3842 8600 3845 8600
3866 8564
TIME...MOT...LOC 2228Z 233DEG 36KT 3838 8595 3830 8568
3812 8550
SCHOETTMERSpecial weather statement, Mar 15, 5:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT THU MAR 15 2012
KYZ077-078-081-082-152300-
ADAIR-CLINTON-CUMBERLAND-RUSSELL-
530 PM CDT THU MAR 15 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
JAMESTOWN TO BYRDSTOWN...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JAMESTOWN...
ALBANY...
MONTPELIER AND WAGO...
SNOW AND SEVENTY SIX...
UPCHURCH AND ROSE CROSSROADS...
ROYVILLE AND RUSSELL COUNTY AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8535 3703 8532 3711 8497 3711 8490
3705 8490 3702 8487 3696 8488 3695 8490
3696 8494 3692 8495 3686 8506 3683 8506
3676 8500 3670 8502 3668 8500 3663 8500
3661 8498
TIME...MOT...LOC 2230Z 251DEG 17KT 3699 8521 3661 8520
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:03 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Mar 14, 7:11 PM CDT | Special Weather Statement | LMK | Allen | 34 min |
| Mar 14, 7:50 PM CDT | Special Weather Statement | LMK | Allen | 25 min |
| Mar 14, 9:02 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 28 min |
| Mar 14, 10:40 PM CDT | Special Weather Statement | LMK | Oldham | 35 min |
| Mar 14, 10:45 PM CDT | Special Weather Statement | LMK | Oldham | 30 min |
| Mar 15, 6:35 AM CDT | Special Weather Statement | LMK | Trimble | 25 min |
| Mar 15, 1:07 PM CDT | Special Weather Statement | LMK | Grayson | 53 min |
| Mar 15, 1:09 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 66 min |
| Mar 15, 1:14 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 31 min |
| Mar 15, 1:15 PM CDT | Special Weather Statement | LMK | Hancock | 60 min |
| Mar 15, 1:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 25 min |
| Mar 15, 1:31 PM CDT | Special Weather Statement | LMK | Edmonson, Hart | 29 min |
| Mar 15, 1:35 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hart | 25 min |
| Mar 15, 1:42 PM CDT | Special Weather Statement | LMK | Logan | 33 min |
| Mar 15, 1:53 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 22 min |
| Mar 15, 1:57 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 33 min |
| Mar 15, 2:03 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 27 min |
| Mar 15, 2:06 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 24 min |
| Mar 15, 2:18 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Mar 15, 2:20 PM CDT | Special Weather Statement | LMK | Warren | 25 min |
| Mar 15, 2:23 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson | 37 min |
| Mar 15, 2:40 PM CDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Mar 15, 2:45 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 30 min |
| Mar 15, 2:49 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 26 min |
| Mar 15, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 25 min |
| Mar 15, 2:53 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Mar 15, 3:03 PM CDT | Special Weather Statement | LMK | Barren | 27 min |
| Mar 15, 3:11 PM CDT | Special Weather Statement | LMK | Butler, Logan, Ohio | 64 min |
| Mar 15, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 29 min |
| Mar 15, 3:17 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Mar 15, 3:18 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 27 min |
| Mar 15, 3:28 PM CDT | Special Weather Statement | LMK | Franklin | 32 min |
| Mar 15, 3:28 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Warren | 32 min |
| Mar 15, 3:33 PM CDT | Special Weather Statement | LMK | Oldham, Trimble | 27 min |
| Mar 15, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 26 min |
| Mar 15, 3:37 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 38 min |
| Mar 15, 3:43 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 32 min |
| Mar 15, 3:43 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 32 min |
| Mar 15, 3:44 PM CDT | Special Weather Statement | LMK | Spencer | 31 min |
| Mar 15, 3:48 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Metcalfe | 27 min |
| Mar 15, 3:49 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 26 min |
| Mar 15, 3:50 PM CDT | Areal Flood Advisory | LMK | Oldham, Trimble | 115 min |
| Mar 15, 3:50 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson, Hancock | 40 min |
| Mar 15, 3:51 PM CDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 24 min |
| Mar 15, 3:58 PM CDT | Special Weather Statement | LMK | Barren | 32 min |
| Mar 15, 4:04 PM CDT | Severe Thunderstorm Warning | LMK | Clinton | 23 min |
| Mar 15, 4:06 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 24 min |
| Mar 15, 4:07 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 38 min |
| Mar 15, 4:15 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Butler, Grayson, Ohio | 2 hr |
| Mar 15, 4:15 PM CDT | Special Weather Statement | LMK | Adair | 30 min |
| Mar 15, 4:15 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 45 min |
| Mar 15, 4:23 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 2 hr |
| Mar 15, 4:23 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 22 min |
| Mar 15, 4:24 PM CDT | Special Weather Statement | LMK | Russell | 36 min |
| Mar 15, 4:28 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 62 min |
| Mar 15, 4:32 PM CDT | Special Weather Statement | LMK | Oldham | 28 min |
| Mar 15, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 28 min |
| Mar 15, 4:38 PM CDT | Special Weather Statement | LMK | Barren, Hart, Larue | 37 min |
| Mar 15, 4:44 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 46 min |
| Mar 15, 4:46 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 29 min |
| Mar 15, 4:47 PM CDT | Areal Flood Advisory | LMK | Barren, Warren | 5 hr |
| Mar 15, 4:48 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 27 min |
| Mar 15, 4:56 PM CDT | Flash Flood Warning | LMK | Franklin, Harrison, Scott | 3 hr |
| Mar 15, 4:58 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 32 min |
| Mar 15, 4:58 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette | 37 min |
| Mar 15, 5:11 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson | 34 min |
| Mar 15, 5:28 PM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Shelby | 32 min |
| Mar 15, 5:30 PM CDT | Special Weather Statement | LMK | Clinton, Russell | 30 min |
| Mar 15, 5:32 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 13 min |
| Mar 15, 5:33 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Lincoln, Marion, Mercer, Washington | 27 min |
| Mar 15, 5:59 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 16 min |
| Mar 15, 6:01 PM CDT | Areal Flood Advisory | LMK | Clinton | 102 min |
| Mar 15, 6:01 PM CDT | Special Weather Statement | LMK | Franklin, Shelby | 29 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Madison | 8 min |
| Mar 15, 6:10 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Jessamine, Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.